MAUDE Adverse Event Report: AMBU A/S AMBU ASCOPE 4 BRONCHO REGULAR; FLEXIBLE VIDEO BRONCHOSCOPE

AMBU A/S AMBU ASCOPE 4 BRONCHO REGULAR; FLEXIBLE VIDEO BRONCHOSCOPE
Model Number 477001000
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2021
Type of Reportable Event Malfunction
Event or Problem Description
During a subacute bronchoscopy the bronchoscope got stuck in the tube and the distal part of the scope broke off and ended in the main bronchi and had to be retrieved.The scope was used with et tube 8.00 mm and was unable to move up and down.The tube was unaffected and had no traces of damage or deformity.The patient outcome was not affected.
 
Additional Manufacturer Narrative
The defective device has been discarded by the user.Lot number was not provided.The investigation was based on a photo provided by the user and a simulation performed on a sample to replicate the failure by using an et tube (id 7.5mm) to represent the tube used during the incident.The scope was inserted until the distal end came out of the et-tube.During removal the scope from the et-tube, the bending manipulator was activated caused by the bending section which was not in a straight (neutral) condition due to the scope stuck inside the tube.The excessive force to remove the scope with the distal end hooked outside the et-tube caused that the distal end of the scope was detached from the bending section.Conclusion based on the simulation test was that user had used excessive force to remove the ascope from the et tube causing the distal end to be detached from the bending section and left inside the main bronchi.The ifu has a warning information about withdrawal of ascope 4 broncho.The user should keep the distal tip in the neutral and non-deflected position.The user should not operate the control lever, as this may result in injury to the patient and/or damage to the endoscope.Further, according to the ifu for ascope 4 broncho family the user should always make sure that the bending section is in straight position (neutral/non-deflected) and excessive force should not be used when withdrawing the endoscope.The product risk evaluation has been evaluated and the risk is assessed as acceptable.No remedial, corrective or preventive actions are taken as a result of this event.Ambu will keep monitoring this issue and take actions if necessary.

Brand Name
AMBU ASCOPE 4 BRONCHO REGULAR
Common Device Name
FLEXIBLE VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA  2750
Manufacturer (Section G)
AMBU A/S
baltorpbakken 13
ballerup, 2750
DA   2750
Manufacturer Contact
lena søndergaard
baltorpbakken 13
ballerup, 2750
DA   2750
MDR Report Key13451175
Report Number9610691-2022-00001
Device Sequence Number4730773
Product Code EOQ
UDI-Device Identifier05707480135509
UDI-Public05707480135509
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K173727
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number477001000
Device Catalogue Number477001000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown